Potential warning signs in individuals
Some signs and changes in behaviour or appearance that might indicate use of drugs including so called “legal highs”:
- Decline in performance in school work or youth club activities.
- Changes in attendance and being unwilling to take part in school or youth club activities.
- Unusual outbreaks of temper, market swings of moods, restlessness or irritability
- More time being spent away from home, possibly with new friends or with friends in older age groups.
- Excessive spending or borrowing of money.
- Stealing money or goods.
- Excessive tiredness without obvious cause.
- No interest in physical appearance.
- Sores or rashes, especially on the mouth or nose.
- Lack of appetite.
- Blood shot eyes.
- Wearing sunglasses at inappropriate times ( to hide dilated or constricted pupils).
- Use of drug taker’s slang.
- Being the subject of rumours about drug taking.
- Having friends who use drugs.